Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 24, 2017, 1:51 PM EST. It took effect at Dec 24, 2017, 10:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 1:51 PM EST (18:51 UTC)
- In effect from
- Dec 24, 2017, 10:00 PM EST
- Expired
- Dec 25, 2017, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
962 WHUS72 KTAE 241851 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 151 PM EST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT THIS EVENING THROUGH EARLY MONDAY AFTERNOON... .Northerly winds will increase to 20 to 25 kts this evening behind a cold front, increasing resultant seas to 5 to 8 feet. Expect winds to gradually decrease below 20 kts Monday afternoon. GMZ770-772-775-251800- /O.NEW.KTAE.SC.Y.0037.171225T0300Z-171225T1800Z/ Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 151 PM EST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST MONDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 1 PM EST Monday. * WINDS...20 to 25 kts * WAVES/SEAS...5 to 8 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:31 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 24, 12:31 PM EST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1231 PM EST Sun Dec 24 2017 .AVIATION [Through 18Z Monday]... Cold front is located east of Tallahassee to near Valdosta attm. Light showers continue to develop along the front and impacting VLD over the next several hours. IFR/MVFR cigs currently ongoing at TLH-ABY-VLD with clearing skies and VFR at ECP-DHN. Conds will slowly improve at the impacted sites later this afternoon and early evening with a return to VFR by at all TAF sites by mid evening. Wind directions will shift to the northwest with time and speeds at or below 10 knots. && .PREV DISCUSSION [1008 AM EST]... .NEAR TERM [Through Today]... A thin line of light to moderate showers will continue to move across the eastern half of the area today along a cold front. Meanwhile, clearing skies are expected behind the front from west to east through the day. High temperatures are expected to range from the mid 60s across the northwest portions of the area behind the front to the mid 70s across the southeast big bend ahead of the front. .SHORT TERM [Tonight Through Tuesday]... Cooler and much drier air will continue to filter into our area in the wake of the cold front, which will move southeast of our area tonight. Apart from a lingering slight chance of showers in our far southeastern locations late this evening, no rain is expected across our area as a large surface high builds eastward into our area from Monday through Tuesday. After morning lows ranging from the upper 30s to mid 40s, persistent northerly flow will result in continued cool air advection throughout the day on Monday. As a result, despite clear skies, high temperatures will only reach the 50s across most of our area. Tuesday morning's lows will drop into the 30s across our area under ideal radiational cooling conditions as winds become light/calm and skies remain mostly clear. Highs will rebound into the 60s for most locations on Tuesday under mostly sunny skies. .LONG TERM [Tuesday Night Through Sunday]... Quasi-zonal upper level flow is expected to prevail across the eastern CONUS from Tuesday night through Thursday, followed by an upper level trough moving across our area on Friday/Saturday. Under the zonal flow, a strong upper jet will remain north of our area, and deep layer moisture will gradually increase during the middle and later parts of the week. PWAT values will rise to the 1.0-1.5" range from Wednesday through Friday. Along with generally favorable isentropic lift and some models showing a couple of weak surface troughs moving eastward across our area, this will result in chances of light to moderate rain throughout this period. Rain chances are expected to end next weekend as high pressure and drier air move southeastward into our area. Highs will remain near normal for late December throughout this period, with 50s and 60s across our area. Under persistent overcast skies, lows will generally be above normal ranging from the 40s to lower 50s. One exception could be near the end of the period as cold air advection develops under northerly flow; lows are forecast to drop into the 30s/lower 40s on Sunday morning. .MARINE... Winds and seas will increase tonight in the wake of a cold front, and small craft operators will need to exercise caution from tonight through Monday morning as choppy seas develop across the northeastern Gulf. Winds and seas will subside on Monday night and remain light on Tuesday, with a slight increase in winds and seas possible again on Wednesday. .FIRE WEATHER... Although relative humidity will approach critical levels behind a cold front on Monday afternoon, winds are expected to remain just below critical thresholds. In addition, fuel levels will be non- critical due to the prolonged moist period of late. Relative humidity is expected to increase again after Monday for the remainder of the week. .HYDROLOGY... Rain showers are likely east of Tallahassee today, with additional rain chances from Wednesday through Friday across our area. However, rainfall totals are expected to be light. Therefore, no flooding concerns are anticipated through the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 43 58 35 65 47 / 0 0 0 0 10 Panama City 44 56 39 62 50 / 0 0 0 0 10 Dothan 39 53 33 60 43 / 0 0 0 0 10 Albany 40 53 33 62 43 / 0 0 0 0 10 Valdosta 43 57 35 65 47 / 0 0 0 0 10 Cross City 44 62 35 70 50 / 20 0 0 0 10 Apalachicola 46 58 41 62 51 / 0 0 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...DVD LONG TERM...Lahr AVIATION...Scholl MARINE...DVD FIRE WEATHER...Lahr HYDROLOGY...DVD
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.